Louisiana, 2004

Damaging Wind in Louisiana, December 7, 2004

December 7, 2004 · NWS LCH · 1 event in 1 county or zone

Trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 6, 8:50 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Dec 6, 8:50 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
850 PM CST MON DEC 6 2004

.DISCUSSION...
DON/T SEE ANY BREAKS IN THE LINE OF THUNDERSTORMS APPROACHING
INTERIOR SECTIONS OF SOUTHEAST TEXAS. WILL ISSUE UPDATE TO INCREASE
CHANCES OF RAIN THAT AREA. OTHERWISE CURRENT FORECASTS LOOK ABOUT
RIGHT.
&&

.PREVIOUS DISCUSSION...
CURRENT RADAR SHOWS NUMEROUS SHOWERS WITH A FEW THUNDERSTORMS
BASICALLY NORTH OF BPT TO POE. THE STORMS WITHIN THIS ACTIVITY IS
MOVING QUICKLY TO THE NORTHEAST...WHILE THE ENTIRE AREA IS SLOWLY
BULGING NORTH...DUE TO THE SOUTHERLY FLOW AHEAD OF THE MID/UPPER
LEVEL STORM SYSTEM OVER W TX NOW. THIS SYSTEM CONTINUES TO SCREAM TO
THE EAST THIS AFTERNOON...WITH REPORTS OF THE APEX OF THE SQUALL LINE
MOVING EAST AT 60 TO 80 MPH THIS OF COURSE WILL BE THE STRAIGHT
LINE WIND EVENT LIKELY TO AFFECT THE ENTIRE MODERATE RISK AREA OF
NORTHEAST TEXAS AND ALL OF N LA. FURTHER SOUTH IN THE SLIGHT RISK
AREA (SE TX/C AND S LA)...DONT EXPECT THE LINE OF TSRA TO MOVE QUITE
THAT FAST...BUT WILL LIKELY MOVE EAST AT 40 MPH AS IT ENTERS TYLER...
HARDIN...JEFFERSON COUNTIES AROUND 10 PM. THE LINE SHOULD REACH THE
STATE LINE BY MIDNIGHT...AEX/LCH LINE BY 2 AM...AND LFT BY 4 AM OR
SO.

AHEAD AND ALONG THE TAIL END OF THE LINE...ISOLATED SUPERCELLS COULD
DEVELOP LATE THIS AFTERNOON AND EVENING...DUE TO INCREASED
INSTABILITY OVER OUR AREA. 18Z KLCH SOUNDING SHOWS THE CAP
MOSTLY REMOVED BUT STILL NOT TOTALLY REPRESENTATIVE OF WHAT WILL
LIKELY HAPPEN TONIGHT. THE 00Z SHOULD GIVE US A BETTER HANDLE ON
THE SITUATION. AN UPDATED SPECIAL WEATHER STATEMENT HAS ALREADY BEEN
SENT OUT.

ONCE THE SYSTEM AND FRONT MOVES THROUGH...THE FRONT WILL LIKELY
HANG UP JUST SOUTH OF THE COASTAL WATERS LATE TUESDAY INTO WEDNESDAY
...DUE TO THE ZONAL WINDS ALOFT. BY LATE WED INTO THU...YET ANOTHER
SIGNIFICANT MID/UPPER LEVEL SHORTWAVE WILL COME SCREAMING EAST ACROSS
OUR AREA...BULGING THE FRONT BACK NORTH AND BRING SHOWERS AND
THUNDERSTORMS. ONCE THIS SYSTEM EXITS...THE UPPER AIR PATTERN WILL
BECOME MORE NW...KEEPING A MODIFIED PACIFIC/ROCKIES SFC HIGH A BIT
LONGER OVER OUR AREA FOR THE WEEKEND INTO EARLY NEXT WEEK.

AVIATION...MVFR CEILINGS AND SCATTERED SHOWERS WILL DEVELOP DURING
THE EVENING HOURS. IFR CONDITIONS DUE TO CEILINGS AND VISIBILITIES
WILL BE POSSIBLE DURING THE OVERNIGHT AS A LINE OF STRONG
THUNDERSTORMS WILL MOVE WEST TO EAST ACROSS THE REGION.

MARINE...GOING WITH SMALL CRAFT EXERCISE CAUTION WITH WINDS 15 TO 20
KNOTS AND SEAS 5-6 FEET TONIGHT. THE WATER TEMPS ARE STILL RUNNING 3
DEGREES F. BELOW THE T/TD...KEEPING THE LOWER ATMOSPHERE MORE STABLE
OVER THE WATERS...AND LESS MIXING POTENTIAL. OTHERWISE...SCA WOULD BE
IN EFFECT.
&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  65  74  47  74 /  60   0   0  30
BPT  62  71  47  71 /  60   0   0  30
AEX  64  72  43  72 /  80   0   0  30
LFT  65  75  50  74 /  60  40   0  30
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&

20
Hazardous weather outlook, Dec 6, 6:00 AM CST, 18 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CST MON DEC 6 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
071200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
600 AM CST MON DEC 6 2004

.DAY ONE...TODAY AND TONIGHT...
AN APPROACHING COLD FRONT WILL SET OF SHOWERS AND THUNDERSTORMS,
STARTING THIS AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT HOURS.
SEVERE THUNDERSTORMS ARE POSSIBLE, ESPECIALLY ACROSS THE LAKES REGION
OF SOUTHEAST TEXAS, AND ACROSS THE PINEY HILLS OF CENTRAL LOUISIANA.
ALSO LOCALIZED FLOODING RAINS ARE ALSO POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE ON THURSDAY, WITH THE
APPROACH OF ANOTHER COLD FRONT. SEVERE STORMS AND LOCALIZED FLOODING
RAINS ARE POSSIBLE FROM THURSDAY AFTERNOON THROUGH THE EVENING.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
MAY BE REQUIRED TODAY AND ON THURSDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rapides

When
December 7, 12:36 AM CST
Where
Rapides County, 10 mi NW of Cheneyville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
31.100, -92.417

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431829.